Posted by Starwatcher on September 13, 2002, at 20:47:25
In reply to Re: sexual side effect- effexor-xr, posted by jannbeau on September 13, 2002, at 17:58:53
Thanks, jann, for the reply. I'm not really seriously contemplating going off of it. I did miss one dose (ha,ha! I fell asleep and slept through the night without taking it!) and I had no withdrawal problem. So far, the grogginess in the mornings and strange looking eyes and occasional numbness on the soles of my feet seem to be the only problems. I have seemed to also have increased headaches, though very mild ones. If this is all I trade for being out of pain the majority of the time - I can live with it!
You were on much higher doses for awhile, though, correct? If you don't mind sharing, what happened with the medication that made you decide to go totally off of Effexor? What side effects did you have experience that made it so you couldn't tolerate continuing to take it, even at the low dosage?
> >Hi, Stargazer:
> I had SOME slight discontinuation syndrome even though most of the time I was on Effexor, I was only on 37.5 mg --like you, I took it for fibromyalgia, arthritis, etc. The discontinuation effects were not bad: increased anxiety, brain zaps, dizziness, especially when I turned my head quickly, nausea- and they didn't last long; certainly less than a month, decreasing with each passing day. I've been off for two or three months, now, and I'm fine, back totally to normal.
> the pain is back, too, unfortunately, but I just couldn't tolerate the medication althogh it really helped my pain and anxiety.
> Each person seems to have a different experience in coming off this medication. I'm not sure whether the degree of difficulty with coming off Effexor is due to the medication, itself, the person's personality, his/her expectation of problems, or a combination. Perhaps some of all??
> My advice for now is, if the medication is working for you and you can tolerate the side effects, that you should just take each day as it comes and don't worry 'til you have to! Maybe it will not be a problem for you.
> I have been on 37.5 mg. for about three months now for fibromyalgia pain - and I still feel groggy when I wake up in the morning and my eyes look wasted for a little while - those side effects have never gone away.
> > I have sometimes been feeling some numbness on the bottom of my feet - but not in my private parts. My sexual response is still as good or even better in some ways than before taking the drug.
> > I just wonder if I ever did decide to stop taking it, if I'd have withdrawals from only having been on 37.5 mg a day for most of the whole time. What's the lowest continuous dosage anyone here as come off of and still felt bad side effects?